Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 30, 2007, 12:55 PM EDT for Allen County, Indiana. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2007, 12:55 PM EDT (16:55 UTC)
- Expired
- Apr 30, 2007, 2:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 1:01 PM EDT | HAIL 0.75 | 6 N Fort Wayne, IN | |
| Apr 30, 1:29 PM EDT | HAIL 0.88 | Fort Wayne, IN | HAIL REPORTED ON THE NORTH SIDE OF FT. WAYNE...AT I-469 AND MAPLECREST ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 301655
SVRIWX
INC003-301800-
/O.NEW.KIWX.SV.W.0008.070430T1655Z-070430T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 PM EDT MON APR 30 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN NORTHEAST INDIANA
* UNTIL 200 PM EDT
* AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
SEVERE STORM WAS LOCATED NEAR WALLEN...OR ABOUT 6 MILES NORTH OF
FORT WAYNE...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FORT WAYNE...
LEO-CEDARVILLE...
GRABILL...
NEW HAVEN...CUBA AND HARLAN...
WOODBURN...MAPLES AND HOAGLAND...
ZULU AND TILLMAN...
LAT...LON 4123 8514 4108 8523 4094 8505 4094 8480
4122 8481
$$1 follow-up statement
000
WWUS53 KIWX 301711
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 PM EDT MON APR 30 2007
INC003-301800-
/O.CON.KIWX.SV.W.0008.000000T0000Z-070430T1800Z/
ALLEN IN-
109 PM EDT MON APR 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN ALLEN COUNTY IN NORTHEAST INDIANA...
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS SEVERE STORM WAS LOCATED NEAR NEW HAVEN...AND MOVING SOUTHEAST
AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOAGLAND...ZULU...TILLMAN...TOWNLEY...MONROEVILLE AND DIXON.
NUMEROUS REPORTS OF HAIL RANGING FROM PEA TO PENNEY SIZE HAVE BEEN
RECEIVED AROUND THE FORT WAYNE AREA. HAIL...WIND GUSTS TO 60
MPH...DEADLY LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4116 8506 4103 8517 4094 8505 4094 8480
4114 8489
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:15 PM EDT, 40 minutes earlier.
Area forecast discussion, Apr 30, 12:15 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1215 PM EDT MON APR 30 2007 .UPDATE... DIFFUSE BOUNDARY STRETCHING FROM NORTHWEST TO SOUTHEAST ACROSS CENTRAL PORTION OF FORECAST AREA HAS BEEN ABLE TO GENERATE SOME SHOWERS AND A FEW THUNDERSTORMS THIS PAST HOUR. BEST FORCING WELL NORTH BUT ENOUGH LIFT AND MOISTURE CONVERGENCE BEING GENERATED NEAR FRONT TO SUSTAIN ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON. BEST MOISTURE AND BAROCLINIC ZONE LIFT NORTHEAST THIS AFTERNOON PER LATEST 12Z NAM AND GFS. LOW LEVELS INITIALLY VERY DRY IN THE NORTHEAST BUT UPSTREAM CONVECTION MAY BE ABLE TO SLIDE SOUTHEAST ALONG FRONTAL BOUNDARY. THEREFORE INCLUDED ALL AREAS NORTHEAST OF 16Z BOUNDARY POSITION WITH CHANCE POPS THIS AFTERNOON. && .SHORT TERM... AREA OF SHOWERS OVR NW INDIANA CONTS TO DECAY AS IT MOVES OFF LL THETA-E RIDGE BACK OVR ERN IA/NW IL. XPC ACTIVITY WILL CONT TO DIMINISH ESP AS BACKDOOR CDFNT COMPOSITES W/OUTFLW BNDRY EXTENDING FM NW IN BACK WEST INTO ERN IA AND THEN STALLS OVR CNTRL IN BY MID MORNING IN RESPONSE TO UPSTREAM HGT FALLS AND MORE SIGNIFICANT PLAINS SFC LOW PRES DVLPG EWD INTO MN BY AFTN. PRIMARY PROB IS WHEN/IF CONVN REDVLPS LT THIS AFTN AND OVERNIGHT. ATTM CERTAINLY FVRD FOCUS REMAINS WELL UPSTREAM ACRS NRN IA/SRN MN WITHIN MODEST LL THETA-E BUBBLE ACRS ERN/CNTRL IA AND WHERE 00Z GUIDANCE INDICATES BTR LL MSTR FLUX WILL REDVLP AHD OF PLAINS LOW THIS AFTN. DOWNSTREAM FLW INVOF OF STALLED SFC BNDRY INITIALLY WEAK BUT DOES RAMP QUICKLY BY MID EVENING AS TRIPLE POINT TRANSLATES EWD INTO SW WI AND LLJ VEERS EWD. GIVEN OVERALL LACK OF SIG LL FORCING INTO SFC BNDRY THIS AFTN WILL RETAIN DRY FCST EVEN THOUGH SFC PARCELS MAY BECOME MODERATELY UNSTABLE W/HIGHS IN LOW 80S W/MID 50 TDS IN WARM SECTOR. BTR MASS FLUX DVLPS BY LATE EVENING ACRS NRN CWA AS LLJ INTENSIFIES ALTHOUGH W/SFC BNDRY MIXING NWD WINDOW OF OPPORTUNITY LOOKS SMALL. WILL KEEP W/BROADBRUSHED LOW CHC POPS ACRS THE NORTH GIVEN BTR UPR LVL SPRT STILL REMAINS WELL NORTH ACRS MI AND WI. && .LONG TERM...TUESDAY THROUGH SUNDAY... MAIN FORECAST HIGHLIGHTS THROUGH IN THE LONG TERM ARE COLD FRONT PUSHING THROUGH THE REGION ON TUESDAY FOLLOWED BY COOLER AND DRIER WEATHER AS SFC HIGH PRESSURE PARKS OVER THE REGION. TUESDAY...COLD FRONT WILL PUSH THROUGH THE REGION AND BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. MODELS ARE FINALLY AGREEING ON THE TIMING OF UPPER WAVE AND ASSOCIATED SFC LOW. HAVE INCREASE POPS TO LIKELY IN EASTERN AND SOUTHEASTERN ZONES WITH MODELS FAVORING AFTERNOON FRONTAL PASSAGE THERE. MAIN UPPER LEVEL WAVE AND SUPPORT WILL PASS TO THE NORTHEAST OF THE CWA...BUT SHARP FRONTAL ZONE...INDICATED BY STRONG TEMP/DEWPOINT/WIND GRADIENT...SHOULD PROVIDE ENOUGH FORCING TO TRIGGER A LINE OF THUNDERSTORMS GIVEN GOOD INSTABILITY. WRF AND MAV BOTH HINT AT UPPER 50S TO LOWER 60S DEWPOINTS...WHICH WOULD ELEVATE CAPE VALUES IN THE 1500-2500 J/KG RANGE DEPENDING ON AMOUNT OF SOLAR HEATING. THIS COUPLED WITH 0-6 KM BULK SHEAR VALUES OF 35 TO 45 KNOTS WOULD SUPPORT A FEW SEVERE THUNDERSTORMS...ESPECIALLY IN SOUTHEASTERN ZONES WHERE BEST UPPER DYNAMICS AND LL THERMODYNAMICS OVERLAP. KEY THIS EVENT WILL BE TIMING OF FRONT. MOST LIKELY CHANGE TO FRONTAL TIMING WOULD BE A FASTER FROPA...DUE TO UPPER WAVES LOCATION IN FAST WESTERLY FLOW. THIS WOULD TREND ALL POPS FARTHER SOUTH AND EAST...DIMINISHING SEVERE THREAT IN CWA. MUCH COOLER AND DRIER AIR WILL ADVECT INTO THE REGION BEHIND THE COLD FRONT. ECMWF IS THE COOLEST MODEL PROGGING H85 TEMPS DOWN TO 3 C BY WED AFTERNOON OVER NORTHERN ZONES. HAVE TRENDED IN THE MID RANGE MORE IN LINE WITH THE GFS. THIS WOULD BRING SLIGHTLY BELOW NORMAL TEMPS TO THE REGION WED. REGION WILL REMAIN UNDER THE INFLUENCE OF SFC HIGH PRESSURE AS UPPER HEIGHT FIELD WILL FEATURE SHARP RIDGING OVER THE CENTRAL US. GFS AND ECMWF BOTH SHIFT THIS RIDGE EAST SOME EACH DAY...WITH THE GFS BEING MORE AGGRESSIVE. HAVE ADJUSTED TEMPS FOR THIS...ALLOWING A SLIGHT INCREASE IN HIGHS EACH DAY. AS FOR PRECIPITATION...WILL LEAVE FORECAST DRY WITH NO STRONG PRECIP SIGNALS IN THE MODELS AT THIS TIME. OVERALL...LOOK FOR A TREND TO SLIGHTLY BELOW NORMAL MID NEXT WEEK WITH GRADUALLY WARMING TO AT OR ABOVE NORMAL INTO NEXT WEEKEND. EXPECT MOSTLY CLEAR SKIES WITH FAVORED UPPER LEVEL SINK REGION CENTERED OVER THE AREA WED THROUGH FRIDAY. DRY AIR WILL FAVOR COOL OVERNIGHT LOWS INTO THE 40S...WITH POSSIBLE UPPER 30S THURSDAY MORNING. && .AVIATION... VFR WILL CONT THROUGH THE FCST PD. WKNG AREA OF SHOWERS MVG OUT OF NE IL WILL FIZZLE W/EWD EXTENT INTO KIWX CWA EARLY THIS MORNING. OTHERWISE BACKDOOR CDFNT MAKING RAPID PROGRESS ACRS THE LAKE AND NEARING KBEH AS OF 0530Z. COMBO OF SFC FNTL BNDRY AND UPSTREAM OUTFLOW STRETCHING WWD INTO ERN IA WILL EVENTUALLY CONSOLIDATE AND STALL OUT FM A KMLI TO KILN LINE LTR THIS MORNING BFR BEGINNING TO BULGE BACK NORTH THIS AFTN INADV OF SFC LOW PRES TRANSLATING E INTO SRN MN BY 00Z. W/LL THETA-E RIDGE REMAINING WEST OF AREA TDA AND BTR LL MASS INFLUX W/RENEWED LLJ DVLPMNT TONIGHT LATE...WILL KEEP W/DRY TAFS THROUGH 06Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...LASHLEY LONG TERM...CHAMBERLAIN
Hazardous weather outlook, Apr 30, 5:00 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EDT MON APR 30 2007 INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-024-025- 011000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 500 AM EDT MON APR 30 2007 /400 AM CDT MON APR 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE PRIMARY THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT TOMORROW AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL. THE BEST CHANCE FOR THUNDERSTORMS TOMORROW WILL BE EAST OF A LINE FROM WINAMAC INDIANA TO COLDWATER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TOMORROW AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-011000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 500 AM EDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE PRIMARY THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED OVER EXTREME SOUTHEAST LAKE MICHIGAN. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP INZ020-022>027-032>034-011000- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 500 AM EDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT TOMORROW AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL. THE BEST CHANCE FOR THUNDERSTORMS TOMORROW WILL BE EAST OF A LINE FROM WINAMAC INDIANA TO COLDWATER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TOMORROW AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX JC
In the hours before
Special weather statement, Apr 30, 12:44 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1244 PM EDT MON APR 30 2007 INZ003>009-014-016>018-027-MIZ077-078-OHZ004-005-015-016-024-025- 301745- ADAMS-ALLEN-BERRIEN-CASS-DE KALB-DEFIANCE-ELKHART-HENRY-KOSCIUSKO-LA PORTE-LAGRANGE-MARSHALL-NOBLE-PAULDING-PUTNAM-ST. JOSEPH-STEUBEN-VAN WERT-WHITLEY- 1244 PM EDT MON APR 30 2007 ...SPECIAL WEATHER STATEMENT... AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING NEAR A STALLED FRONT FROM JUST NORTH OF MICHIGAN CITY TO WARSAW TO FORT WAYNE THEN TO LIMA OHIO. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE ALL POSSIBLE WITH THESE STORMS. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.